Arkansas, 2008

Winter Weather in Arkansas, March 4, 2008

March 4, 2008 · NWS MEG · 2 events in 2 counties and zones

An upper level low pressure system moved over Northeast Arkansas during the morning hours of March 4, 2008. The system brought light snow that was mixed with sleet at times to the area.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An upper level low pressure system moved over Northeast Arkansas during the morning hours of March 4, 2008. The system brought light snow that was mixed with sleet at times to the area. Total snow accumulations of one to two inches were seen across Northeast Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 4, 3:54 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 4, 3:54 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
354 AM CST TUE MAR 4 2008

.DISCUSSION...

AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTHWEST ARKANSAS
AT 09Z WILL CONTINUE TO LIFT NORTHEAST ACROSS THE MID SOUTH
THROUGH THE DAY. THE BEST MID-LEVEL CONVERGENCE APPEARS
AT THIS TIME TO REMAIN TO THE NORTHWEST OF THE MID-LEVEL LOW
TRACK...PRIMARILY WEST OF OUR CWA OVER NORTHERN ARKANSAS INTO
SOUTHEAST MISSOURI. A DEFORMATION SNOW BAND HAS ALREADY BECOME
ESTABLISHED OVER THESE AREAS AND WILL CONTINUE TO LIFT OFF TO THE
NORTHEAST. THIS HEAVIER SNOW BAND MAY CLIP PORTIONS OF RANDOLPH
AND LAWRENCE COUNTIES IN NORTHEAST ARKANSAS AND THESE LOCATIONS
WILL NEED TO BE MONITORED FOR A POSSIBLE UPGRADE TO A WINTER STORM
WARNING. AT THIS TIME...CONFIDENCE IS NOT HIGH ENOUGH THAT SNOW
AMOUNTS WILL EXCEED 4 INCHES OVER THESE AREAS...BUT THIS WILL
CONTINUE TO BE CLOSELY MONITORED.

ELSEWHERE...EXPECT SCATTERED TO NUMEROUS RAIN OR SNOW SHOWERS TO
DEVELOP. THE GREATEST CHANCES FOR SNOW WILL REMAIN ACROSS
NORTHWEST PORTIONS OF THE CWA WITH LIGHT ACCUMULATING SNOWS POSSIBLE
NORTH OF INTERSTATE 40 AND WEST OF THE MISSISSIPPI RIVER...INCLUDING
MUCH OF NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. IN THESE
AREAS...SNOW ACCUMULATIONS BETWEEN 1 AND 3 INCHES ARE
EXPECTED...WITH THE HIGHER AMOUNTS NORTHWEST OF A WALNUT RIDGE
ARKANSAS TO KENNETT MISSOURI LINE. IN THESE AREAS...A SNOW
ADVISORY WILL REMAIN IN EFFECT THROUGH NOON TODAY. SOUTH OF THE
SNOW ADVISORY AREA...SOME SNOW WILL LIKELY FALL BUT SHOULD NOT
ACCUMULATE. SNOW AND RAIN SHOWERS SHOULD BECOME INCREASINGLY
SCATTERED BY THIS AFTERNOON AS THE UPPER LOW PULLS NORTHEAST. ALL
PRECIPITATION SHOULD END BY THIS EVENING WITH SKIES SLOWLY
CLEARING FROM WEST TO EAST LATER TONIGHT.

HIGH PRESSURE WILL BUILD INTO THE REGION FOR WEDNESDAY BEFORE THE
NEXT COLD FRONT MOVES THROUGH ON THURSDAY. A FEW SCATTERED LIGHT
RAIN SHOWERS MAY ACCOMPANY THE FRONTAL PASSAGE WITH A COLDER
AIRMASS FILTERING SOUTH INTO THE AREA. THIS FRONT IS FORECAST TO
STALL ACROSS THE GULF COAST BY THURSDAY NIGHT AS A SHORTWAVE
DISTURBANCE DROPS SOUTHEAST INTO THE SOUTHERN PLAINS STATES. AS
THIS OCCURS...BOTH THE 00Z GFS AND ECMWF NOW DEVELOP A SURFACE
WAVE ALONG THE FRONT THAT LIFTS NORTHEAST OUT OF THE GULF OF
MEXICO AND ACROSS THE SOUTHEASTERN STATES. BOTH MODELS DEVELOP
PRECIPITATION TO THE NORTH OF THE LOW PRESSURE SYSTEM OVER OUR
AREA. WITH COLDER AIRMASS IN PLACE...WILL NEED TO MONITOR FOR
POSSIBLE WINTER WEATHER WITH A FAVORABLE LOW TRACK TO OUR
SOUTHEAST. SINCE THIS SYSTEM IS STILL SEVERAL DAYS OFF THERE STILL
IS SOME UNCERTAINTY IN THE EXACT TRACK OF THE LOW. THEREFORE WILL
INCREASE POPS SOME AND INCLUDE RAIN OR SNOW FOR THIS TIME PERIOD
OVER MUCH OF THE AREA.

AN ARCTIC COLD FRONT IS THEN FORECAST TO MOVE ACROSS THE REGION
FRIDAY WITH DRY AND EVEN COLDER WEATHER ANTICIPATED FOR NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  40  33  57  37 /  60  10   0  10
MKL  39  28  55  34 /  70  10   0  10
JBR  35  28  51  33 / 100  10   0  10
TUP  42  31  59  37 /  30  10   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR CLAY-CRAIGHEAD-
     GREENE-LAWRENCE-MISSISSIPPI-POINSETT-RANDOLPH.

MO...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR DUNKLIN-
     PEMISCOT.

MS...NONE.
TN...&&

JLH
Hazardous weather outlook, Mar 4, 4:46 AM CST, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
446 AM CST TUE MAR 4 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-051300-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
446 AM CST TUE MAR 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID SOUTH
TODAY AND BRING SCATTERED TO NUMEROUS RAIN AND SNOW SHOWERS. SNOW
IS EXPECTED TO ACCUMULATE ACROSS NORTHEAST ARKANSAS AND THE
MISSOURI BOOTHEEL WHERE 1 TO 3 INCHES OF SNOW IS EXPECTED. A SNOW
ADVISORY HAS BEEN ISSUED FOR THESE LOCATIONS. THE HIGHEST SNOW
AMOUNTS SHOULD REMAIN NORTHWEST OF A WALNUT RIDGE ARKANSAS TO
KENNETT MISSOURI LINE.

ELSEWHERE...SCATTERED RAIN AND SNOW SHOWERS WILL BE POSSIBLE WITH
LITTLE OR NO SNOW ACCUMULATIONS EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS TENNESSEE.

JLH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Lawrence

When
March 4, 5:00 AM CST to 12:00 PM CST
Where
Lawrence forecast zone
Reported by
Trained Spotter
Coordinates
36.041, -91.107 (the zone’s center; the record gives no point)

One to two inches of snow fell in College City and Black Rock. The snow was mixed with sleet at times. Numerous accidents were reported due to slick roadways.

Winter Weather, Randolph

When
March 4, 5:00 AM CST to 12:00 PM CST
Where
Randolph forecast zone
Reported by
Trained Spotter
Coordinates
36.342, -91.028 (the zone’s center; the record gives no point)

One to two inches of snow fell in Pocahontas. Numerous accidents were reported due to slick roadways.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 86435, 86437.